Alert archive / Florida / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 76, NWS Miami, FL

August 7, 2024Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 7, 2024, 3:51 PM EDT for Palm Beach County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2024, 3:51 PM EDT (19:51 UTC)
Expired
Aug 7, 2024, 4:30 PM EDT
In force
39 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 114 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2024-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1947 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2024-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1947 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

817 
WUUS52 KMFL 071951
SVRMFL
FLC099-072030-
/O.NEW.KMFL.SV.W.0076.240807T1951Z-240807T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
351 PM EDT Wed Aug 7 2024

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  East central Palm Beach County in southeastern Florida...

* Until 430 PM EDT.

* At 351 PM EDT, a severe thunderstorm was located near Wellington,
  moving southeast at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  West Palm Beach, Boynton Beach, Delray Beach, Wellington, Lake
  Worth, Palm Beach, Ocean Ridge, Greenacres, Royal Palm Beach, Palm
  Springs, Lantana, Atlantis, Haverhill, Cloud Lake, Palm Beach
  International Airport, Village Of Golf, Golden Lakes, Gun Club
  Estates, Schall Circle, and Royal Palm Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of 
a building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2659 8033 2676 8023 2671 7987 2640 8001
TIME...MOT...LOC 1951Z 292DEG 11KT 2665 8020 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RAG
1 follow-up statement
674 
WWUS52 KMFL 072023
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
423 PM EDT Wed Aug 7 2024

FLC099-072033-
/O.EXP.KMFL.SV.W.0076.000000T0000Z-240807T2030Z/
Palm Beach FL-
423 PM EDT Wed Aug 7 2024

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
WILL EXPIRE AT 430 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

LAT...LON 2659 8033 2676 8023 2671 7987 2640 8001
TIME...MOT...LOC 2023Z 292DEG 11KT 2661 8010 

$$

RAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:21 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 7, 2:21 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Miami FL
221 PM EDT Wed Aug 7 2024

...New LONG TERM...

.SHORT TERM...
(Rest of today through Thursday)
Issued at 1223 PM EDT Wed Aug 7 2024

As the influence of Debby becomes a non-factor in the local weather
scenario, conditions across SoFlo will improve today as the breezy
winds subside and the air mass becomes drier. But it won't be a
true return to a normal weather pattern since wind direction will remain
generally from the west and southwest through the weekend instead of
the typical ESE flow associated with the Atlantic high.

The main adjustment to the forecast philosophy will be to incorporate
latest trend in ensembles and global model solutions of having less
POPs and storm coverage during the next several days. Expect mainly
scattered showers and thunderstorms today with POPs in the 30-40 percent
over the eastern half of SoFlo and in the 50-60 percent range for interior
and west coast areas, Even lower POPs on Thursday with 30-40 percent
over much of SoFlo.  Best chances will happen during the afternoon hours
with daytime heating.

A few strong or even an isolated severe storm can't  be ruled out. Outflow
boundaries from early storms could provide the extra lift needed for
deeper/taller cells to develop.

The combination of lingering low level moisture and lowering
rain activity will help in pushing afternoon temps into the mid
90s across the Atlantic metro areas today, along with heat
index values in the 105-106 range, with locations at higher values
possible. Elsewhere, temps in the low 90s will be the norm. A Heat
advisory will be in effect today, mainly for Miami-Dade, Broward,
Palm Beach, and Collier counties. Similar temps are expected
again on Thursday, maybe a couple of degrees cooler.&&

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 219 PM EDT Wed Aug 7 2024

The weekend will feature a weak upper trough filling/weakening as
broad/expansive ridging builds aloft. This will maintain a weak
steering flow regime through the weekend, with mean winds within the
boundary layer fluctuating from south to east-southeast. As a
result, expect a typical sea-breeze driven convective regime, with
afternoon thunderstorm coverage typically reaching maximum coverage
around peak diurnal heating. The weak steering flow regime and high
precipitable water indices (around 2.0 inches) should allow for
heavy rainfall which may become a nuisance and cause street flooding
in affected locations.

Beyond the weekend into early next week, expansive upper ridging
becomes established over the eastern Gulf of Mexico into the
Bahamas, allowing for the persistent weak flow pattern to continue.
An east to southeasterly SFC-850 mb wind regime can be expected
through much of next week as well, which will favor early morning
showers/storms along the east coast, and greatest convective coverage
over the interior and southwest Florida. There also exists the
potential for Saharan dust plumes to advect over the western
Atlantic waters, though a bit of uncertainty remains here regarding
whether or not this will directly impact South Florida.

The extended forecast period will feature hot and humid conditions,
with afternoon highs expected to range from the low to mid 90s. Heat
indices may span from 105 to 110, possibly prompting heat advisories
through portions of this period.

&&

.AVIATION...
(18Z TAFS)
Issued at 1223 PM EDT Wed Aug 7 2024

Breezy southwest flow continues this afternoon and evening with
SHRA/TSRA developing across portions of the area. Coverage is
expected to be more limited today and tomorrow with not enough
confidence for TEMPOs. Southwest flow continues tomorrow as well
although expected to be a bit less gusty than today.

&&

.MARINE...
Issued at 1223 PM EDT Wed Aug 7 2024

Marine conditions continue to gradually improve with speeds
likely remaining in the 10-15 mph range, although occasional
higher gusts are possible. Therefore, is still prudent to mention
that conditions could remain near cautionary levels through the
rest of the forecast period. Also, brief periods of rough seas

&&

.BEACHES...
Issued at 1223 PM EDT Wed Aug 7 2024

A low risk will continues along the Atlantic today , while a high
risk of rip currents remaining in place along the Gulf coast
until this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            80  93  80  94 /  20  40  10  40
West Kendall     78  93  77  94 /  20  40  20  50
Opa-Locka        80  94  79  95 /  20  40  10  40
Homestead        79  92  79  92 /  20  40  20  40
Fort Lauderdale  80  93  79  92 /  20  40  10  40
N Ft Lauderdale  80  93  80  93 /  20  40  10  40
Pembroke Pines   80  96  80  97 /  20  40  10  40
West Palm Beach  79  94  79  94 /  20  50  10  50
Boca Raton       79  94  79  94 /  20  50  10  40
Naples           81  91  80  91 /  40  40  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for FLZ067>075-168-
     172>174.

     High Rip Current Risk until 8 PM EDT this evening for FLZ069.

AM...None.
GM...None.
&&

SHORT TERM...17
LONG TERM....SRB
AVIATION...Rizzuto
Hazardous weather outlook, Aug 7, 4:37 AM EDT, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
437 AM EDT Wed Aug 7 2024

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
080845-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
437 AM EDT Wed Aug 7 2024

...Excessive Heat: Portions Of South Florida...
...High Risk of Rip Currents Gulf Beaches...
...Isolated Strong Thunderstorms Possible...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Today and tonight.

Excessive Heat: A Heat Advisory will be in effect from 10am to 6pm
today for Miami-Dade, Broward, Palm Beach, and Collier counties. Heat
indices could reach 105 to 110 degrees.

Thunderstorms: A few thunderstorms could become strong this
afternoon. Aside from lightning and heavy rainfall, these storms
could produce wind gusts up to 50 mph.

Beaches: There is a high risk of rip currents for all Gulf coast
beaches.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms are expected each day this week. Some of the
storms may contain gusty winds and locally heavy rain.

Heat indices will likely reach the triple digits each afternoon for
the remainder of the week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.

In the hours before

Special weather statement, Aug 7, 12:24 PM EDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Miami FL
1224 PM EDT Wed Aug 7 2024

FLZ063-071715-
Glades FL-
1224 PM EDT Wed Aug 7 2024

...Strong thunderstorms will impact portions of Glades County
through 115 PM EDT...

At 1224 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Brighton Seminole Reservation to 7 miles east of
Babcock Ranch. Movement was east at 25 mph.

HAZARD...Funnel clouds and wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Lakeport, Buckhead Ridge, Palmdale, Brighton Seminole Reservation,
Ortona, Muse, and Indian Prairie Canal Mouth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2717 8088 2713 8088 2707 8096 2707 8093
      2704 8093 2704 8096 2706 8097 2697 8109
      2693 8108 2693 8112 2685 8110 2677 8143
      2678 8144 2677 8157 2703 8156 2703 8127
      2712 8127 2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 1624Z 286DEG 22KT 2709 8111 2699 8165

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RAG
Special weather statement, Aug 7, 3:09 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Miami FL
309 PM EDT Wed Aug 7 2024

FLZ067-068-168-072000-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
309 PM EDT Wed Aug 7 2024

...Strong thunderstorms will impact portions of northeastern Palm
Beach County through 400 PM EDT...

At 309 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Tequesta to near
Lion Country Safari Park. Movement was east at 25 mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Jupiter, Palm Beach
Gardens, Lake Worth, Riviera Beach, Palm Beach, Tequesta, Juno Beach,
Ocean Ridge, Greenacres, Royal Palm Beach, Palm Springs, North Palm
Beach, Lantana, Lake Park, Atlantis, Haverhill, and Cloud Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2662 8004 2670 8005 2649 8005 2665 8051
      2696 8022 2697 8008 2680 8004 2682 8004
      2680 8003 2677 8003 2680 8005 2671 8005
      2677 8004
TIME...MOT...LOC 1909Z 261DEG 23KT 2696 8011 2673 8032

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RAG
Special weather statement, Aug 7, 3:31 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Miami FL
331 PM EDT Wed Aug 7 2024

FLZ066-067-072030-
Hendry FL-Inland Palm Beach County FL-
331 PM EDT Wed Aug 7 2024

...Strong thunderstorms will impact portions of northeastern Hendry
and western Palm Beach Counties through 430 PM EDT...

At 331 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a landspout along a line
extending from near Lake Harbor to 6 miles southeast of Montura.
Movement was east at 15 mph.

HAZARD...Landspouts and wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Belle Glade, Clewiston, Pahokee, South Bay, Canal Point, Lake Harbor,
Okeelanta, Belle Glade Camp, Fremd Village-Padgett Island, Holey Land
Wildlife Refuge, and Harlem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2691 8042 2642 8069 2653 8110 2676 8095
      2674 8086 2670 8082 2669 8074 2670 8072
      2676 8075 2678 8073 2674 8071 2676 8069
      2681 8070 2686 8064
TIME...MOT...LOC 1931Z 253DEG 11KT 2672 8087 2659 8100

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:06 AM EDTHeat AdvisoryMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach17 hr
Aug 7, 12:20 PM EDTSpecial Marine WarningMFL85 min
Aug 7, 12:24 PM EDTSpecial Weather StatementMFLGlades51 min
Aug 7, 2:54 PM EDTSpecial Marine WarningMFL66 min
Aug 7, 3:09 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Aug 7, 3:31 PM EDTSpecial Weather StatementMFLPalm Beach59 min
Aug 7, 3:32 PM EDTSpecial Marine WarningMFL58 min
Aug 7, 3:54 PM EDTSpecial Marine WarningMFL66 min
Aug 7, 4:03 PM EDTSpecial Weather StatementMFLPalm Beach27 min
Aug 7, 4:59 PM EDTSpecial Marine WarningMFL91 min
Aug 7, 5:28 PM EDTSpecial Weather StatementMFLBroward32 min
Aug 7, 5:32 PM EDTSpecial Marine WarningMFL28 min
Aug 7, 5:58 PM EDTSpecial Marine WarningMFL32 min
Aug 7, 6:28 PM EDTSpecial Marine WarningMFL62 min
Aug 7, 7:16 PM EDTSpecial Weather StatementMFLBroward29 min
Aug 7, 7:35 PM EDTSpecial Marine WarningMFL40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.